Follow by Email

Thursday, 7 June 2007

The A.E.D. see-saw effect...

Anyone with Epilepsy or their Carer for that matter! will know it's a fine line between an effective drug level to help with seizures and going 'toxic' with too much Anti Epilepsy drug (A.E.D.), in the blood stream.

Well, we're in the middle of a see-saw crisis!
Four weeks ago Coo's blood test showed the level was too high, so we agreed to reduce the dose and now it's too low to help him combat the seizures!
We have to choose, leave it low and have more seizures than he already has (10 a night) or hike it back up 25 mgs and risk going toxic again, what a choice!

I asked Looby & Scooby, our son and daughter if they had noticed any changes in behaviour or seizure levels in the last week as this was when his drug level seems to have fallen.
They're answers 'hell yes!' & 'All week he's been Mr Grumpy again!'

Looking back at things, the seizures have been more intense and his moods have been a bit erratic too but we didn't connect this change with the drug levels until our Doctor phoned and said things were lower than usual.

We will probably need some hard hats and flap jackets for the next week but we've discussed things and decided to up the dose and see if his moods settle again.
At least we'll know once and for all if a low drug level makes him into 'Mr Grumpy'!

Watch this space!
maz x

No comments: